Texas, 2011Wildfire in Texas, May 29 to 30, 2011
May 29 to 30, 2011 · NWS AMA · 1 event in 1 county or zone
The Texas Forest Service reported that the Stone Ridge Wildfire began around 1845CST about seven miles west northwest of Amarillo Texas near Loop 335 and Tascosa Road. The wildfire threatened approximately eight hundred homes and around five hundred homes had to be evacuated.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $800,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Texas Forest Service reported that the Stone Ridge Wildfire began around 1845CST about seven miles west northwest of Amarillo Texas near Loop 335 and Tascosa Road. The wildfire threatened approximately eight hundred homes and around five hundred homes had to be evacuated. There were seven homes that were lost due to the wildfire along with eleven outbuildings and other structures. Also, there were three injuries to civilian personnel. The wildfire consumed a measured one thousand two hundred and forty-three acres and was contained approximately 2104CST on May 30.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 29, 5:52 PM CST, 53 minutes earlier.
Area forecast discussion, May 29, 5:52 PM CST, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
652 PM CDT SUN MAY 29 2011
.AVIATION...
00 UTC TAFS...DRYLINE IS EAST OF THE TERMINALS WITH ISOLATED TSRA AND
ADDITIONAL CB DEVELOPMENT EAST OF THIS FEATURE. ALTHOUGH THE DRYLINE
HAS STARTED RETREATING A LITTLE TO THE WEST...THINK CHANCES FOR TSRA
TO AFFECT THE KAMA/KGUY TERMINALS ARE PRETTY LOW...AND HAVE JUST
MENTIONED A CB REMARK LATER THIS EVENING. STRONG SOUTHWEST WINDS
WILL CONTINUE THIS EVENING AND THUS WILL CONTINUE THE AVIATION
WEATHER WARNING AT KAMA THROUGH 02 UTC. AMA VAD WIND PROFILER SHOWS
SOUTH-SOUTHWEST WINDS AT 40 KTS AT 3-4 KFT BUT WITH SURFACE WINDS
EXPECTED TO REMAIN AT OR ABOVE 20 KTS SUSTAINED OUT OF THE
SOUTHWEST OVERNIGHT...HAVE OPTED TO LEAVE OUT LLWS REMARKS AT THE
TERMINALS. WINDS WILL RAMP BACK UP AGAIN MONDAY WITH SUSTAINED WINDS
AT 25-30 KTS. KAMA MAY SEE GUSTS UP TO 40 KTS AGAIN...BUT CONFIDENCE
IS TOO LOW TO ISSUE ANOTHER AWW AT THIS TIME.
CLK
&&
.PREV DISCUSSION... /ISSUED 409 PM CDT SUN MAY 29 2011/
DISCUSSION...
MOSTLY SUNNY SKIES CONTINUE ACROSS THE PANHANDLE THIS AFTERNOON AS
THE DRYLINE IS CLEARLY NOTED ON VISIBLE SATELLITE FROM
CLARENDON...TO CANADIAN...TO LIPSCOMB. CU DEVELOPMENT CONTINUES ALONG
THE DRYLINE ALTHOUGH SO FAR IT HAS BEEN PRETTY TOUGH TO PRODUCE ANY
PRECIPITATION REACHING THE SURFACE...ALTHOUGH THERE IS POTENTIAL
THROUGH THE EVENING HOURS. STILL CARRIED A SLIGHT CHANCE OF
THUNDERSTORMS FOR ALONG THE DRYLINE AND EAST THROUGH THIS EVENING.
WEST OF THE DRYLINE...RECORD HIGH TEMPERATURES AND WINDY CONDITIONS
HAVE BEEN THE GENERAL RULE THIS AFTERNOON WITH SEVERAL LOCATIONS
REACHING THE TRIPLE DIGIT MARK. IN FACT...AMARILLO HAS SURPASSED THE
ALL TIME RECORD HIGH FOR MAY WITH 104 DEGREES WITH A FEW MORE HOURS
OF HEATING TO GO.
FOR TONIGHT...THE DRYLINE WILL RETREAT SOME WESTWARD THIS EVENING...
SPREADING RAIN CHANCES SLIGHTLY TO THE WEST. THINK THE BIGGEST
THREAT WITH ANY THUNDERSTORM THAT IS ABLE TO DEVELOP THROUGH LATE
THIS EVENING WILL BE DAMAGING WINDS AND POSSIBLY LARGE HAIL.
ELSEWHERE WEST OF THE DRYLINE...ANOTHER DRY AND WARM NIGHT CAN BE
EXPECTED WITH GUSTY SOUTHWEST WINDS CONTINUING.
MEMORIAL DAY...ANOTHER DRYLINE SET UP IS EXPECTED TO TAKE PLACE IN
ALMOST SIMILAR FASHION AS TODAY WITH WINDY AND DRY CONDITIONS
EXPECTED WEST OF THE DRYLINE. LATE AFTERNOON AND EVENING
THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN EAST OF THE DRYLINE WITH
THE BEST CHANCES ACROSS THE EASTERN TEXAS PANHANDLES WITH DAMAGING
WINDS BEING THE MAIN HAZARD. HIGH TEMPERATURES WILL NOT BE NEARLY AS
HOT AS TODAY...WITH MOST LOCATIONS REACHING THE 90S. SUSTAINED WINDS
WILL BE NEAR OR JUST BELOW WIND ADVISORY CRITERIA WITH WINDS BETWEEN
25 TO 35 MPH WITH GUSTS UP TO 55 MPH.
RAIN CHANCES FINALLY INCREASE ACROSS THE AREA ON TUESDAY AND TUESDAY
NIGHT AS MOISTURE INCREASES OVER THE AREA. ANY THUNDERSTORM THAT
DEVELOPS WILL HAVE THE CAPABILITY OF BEING STRONG TO EVEN SEVERE
ESPECIALLY TUESDAY AFTERNOON AND EVENING WITH DAMAGING WINDS AND
LARGE HAIL BEING THE MAIN THREATS.
UPPER RIDGE BEGINS TO BUILD ACROSS THE REGION ON WEDNESDAY. ADDITIONAL
MOISTURE DOES LOOK TO MOVE ON THE WESTERN PERIPHERY OF THE RIDGE
WHICH MAY BRING A FEW SHOWERS AND THUNDERSTORMS TO THE WESTERN
PORTIONS OF THE FORECAST AREA WEDNESDAY NIGHT. AS A RESULT...DECIDED
TO KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN THESE LOCATIONS. THURSDAY
THROUGH MUCH OF THE WEEKEND...DRY AND WARM CONDITIONS CAN BE EXPECTED
WITH THE UPPER RIDGE REMAINING OVER THE AREA.
KNS
FIRE WEATHER...
CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED
THROUGH 10 PM THIS EVENING ACROSS ALL BUT THE FAR SOUTHEAST TEXAS
PANHANDLE AS THE DRYLINE MIXES EAST TO ALONG OR OFF THE CAPROCK BY
THIS EVENING. CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED ONCE AGAIN ON MONDAY WEST OF THE DRYLINE OVER THE ENTIRE
PANHANDLES REGION WITH EXCEPTION OF THE FAR EASTERN TEXAS PANHANDLE.
WITH LIGHTER WINDS AND LOWER RELATIVE HUMIDITIES ON TUESDAY...NO
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED.
KNS
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...DONLEY...
GRAY...HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...
LIPSCOMB...MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...
ROBERTS...SHERMAN.
RED FLAG WARNING FROM 10 AM TO 10 PM CDT MONDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
DONLEY...GRAY...HANSFORD...HARTLEY...HUTCHINSON...MOORE...
OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN.
OK...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
RED FLAG WARNING FROM 10 AM TO 10 PM CDT MONDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
05/15Hazardous weather outlook, May 29, 2:39 PM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
339 PM CDT SUN MAY 29 2011
OKZ001>003-TXZ001>020-301100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
339 PM CDT SUN MAY 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS CAN BE
EXPECTED THROUGH 10 PM THIS EVENING OVER ALL OF THE PANHANDLES
EXCEPT FOR THE FAR SOUTHEAST TEXAS PANHANDLE.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN THE EASTERN
OKLAHOMA PANHANDLE AND SOUTHEAST HALF OF THE TEXAS PANHANDLE THROUGH
1 AM TONIGHT. IF STORMS DEVELOP...THEY COULD PRODUCE DAMAGING WINDS UP
TO 70 MPH AND LARGE HAIL UP TO THE SIZE OF HALF DOLLARS.
BREEZY TO WINDY CONDITIONS CAN BE EXPECTED THROUGH TONIGHT.
THEREFORE...BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP
AGAIN ON MEMORIAL DAY ACROSS ALL OF THE PANHANDLES EXCEPT THE FAR
EAST TEXAS PANHANDLE.
BREEZY TO WINDY CONDITIONS CAN BE EXPECTED ON MEMORIAL DAY ACROSS ALL
OF THE PANHANDLES. WIND ADVISORIES MAY BE NECESSARY. ALSO..BOATERS
ARE URGED TO EXERCISE CAUTION ON AREA LAKES ON MEMORIAL DAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EASTERN PANHANDLES
LATE MONDAY AFTERNOON AND NIGHT. THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE PANHANDLES TUESDAY AFTERNOON AND NIGHT...AND ACROSS THE
WESTERN PANHANDLES WEDNESDAY NIGHT. IF STORMS DEVELOP...THEY COULD BE
SEVERE WITH DAMAGING WINDS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD MONITOR THE LATEST
FORECAST FOR THE POTENTIAL FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING AS WELL AS MEMORIAL DAY THROUGH WEDNESDAY.
AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS LATE THIS
AFTERNOON AND EVENING AS WELL AS MEMORIAL DAY.
MBS
In the hours before
Special weather statement, May 29, 3:30 PM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
430 PM CDT SUN MAY 29 2011
OKZ003-TXZ005-292200-
BEAVER OK-LIPSCOMB TX-
430 PM CDT SUN MAY 29 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR LIPSCOMB AND BEAVER
COUNTIES.
AT 426 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF LIPSCOMB...
MOVING NORTHEAST AT 45 MPH.
HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.
CLK
Local storm report, May 29, 4:01 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
501 PM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 5 SE FOLLETT 36.38N 100.08W
05/29/2011 E1.00 INCH LIPSCOMB TX PUBLIC
&&
EVENT NUMBER AMA1100271
JACKSONSpecial weather statement, May 29, 4:41 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
541 PM CDT SUN MAY 29 2011
OKZ003-TXZ005-292315-
BEAVER OK-LIPSCOMB TX-
541 PM CDT SUN MAY 29 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR LIPSCOMB AND BEAVER
COUNTIES.
AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM...MOVING NORTHEAST AT 45 MPH.
HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.
CLK
Special weather statement, May 29, 4:49 PM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
549 PM CDT SUN MAY 29 2011
OKZ003-TXZ005-292315-
BEAVER OK-LIPSCOMB TX-
549 PM CDT SUN MAY 29 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR LIPSCOMB AND BEAVER
COUNTIES.
AT 547 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF
FOLLETT...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
LG
Wildfire, Potter
- When
- May 29, 6:45 PM CST to May 30, 9:04 PM CST
- Where
- Potter forecast zone
- Injuries
- 3 direct, 0 indirect
- Property damage
- $800,000
- Reported by
- Park/Forest Service
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Michigan, May 29, 20112 injured · $30 million · EF0 · 8 events
- Hail and Damaging Winds in Iowa, May 29, 20111 death · $15,000 · 1 in hail · 13 events
- Heat in Mississippi, May 29, 20111 death · 1 event
- Hail and Damaging Winds in Ohio, May 29, 20115 injured · $526,000 · 1.75 in hail · 18 events
- Tornado and Damaging Winds in Michigan, May 29, 2011$233,000 · EF1 · 35 events
- Hail and Damaging Wind in Kansas, May 29, 2011$1.1 million · 2 in hail · 10 events
- Flash Flooding and Flooding in Illinois, May 29, 2011$555,000 · 1 in hail · 17 events
- Wildfire in Texas, May 29 to 30, 2011$800,000 · 1 event
- Damaging Winds in New York, May 29, 2011$184,000 · 56 kt wind · 19 events
- Hail and Damaging Wind in Nebraska, May 29, 2011$365,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Iowa, May 29, 2011$148,000 · 1.5 in hail · 19 events
- Flash Flood and Hail in Illinois, May 29, 2011$213,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 314905.